Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2016, 5:14 PM CDT for Crawford County, Washington County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 29, 2016, 5:37 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Crawford County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297
WUUS54 KTSA 292214
SVRTSA
ARC033-143-292300-
/O.NEW.KTSA.SV.W.0093.160429T2214Z-160429T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN NORTHWESTERN ARKANSAS...
WASHINGTON COUNTY IN NORTHWESTERN ARKANSAS...
* UNTIL 600 PM CDT
* AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
STRICKLER...MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
FARMINGTON... PRAIRIE GROVE...
ELKINS... TONTITOWN...
WEST FORK... LINCOLN...
GREENLAND... STRICKLER...
JOHNSON... ELM SPRINGS...
GOSHEN... OAK GROVE...
MORROW... SONORA...
PRAIRIE GROVE BATTLEFIELD STATE...
HARMON...
SHADY GROVE... ODELL...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 50 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3617 9391 3569 9435 3577 9450 3585 9451
3621 9430 3619 9391
TIME...MOT...LOC 2214Z 211DEG 43KT 3581 9440
HAIL...1.00IN
WIND...<50MPH
$$2 follow-up statements
679
WWUS54 KTSA 292224
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT FRI APR 29 2016
ARC033-292233-
/O.CAN.KTSA.SV.W.0093.000000T0000Z-160429T2300Z/
CRAWFORD AR-
524 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3617 9391 3582 9426 3583 9437 3587 9440
3621 9430 3619 9391
TIME...MOT...LOC 2223Z 211DEG 43KT 3591 9433
$$
ARC143-292300-
/O.CON.KTSA.SV.W.0093.000000T0000Z-160429T2300Z/
WASHINGTON AR-
524 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WASHINGTON COUNTY...
AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
PRAIRIE GROVE...MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
FARMINGTON... PRAIRIE GROVE...
ELKINS... TONTITOWN...
WEST FORK... GREENLAND...
STRICKLER... JOHNSON...
ELM SPRINGS... GOSHEN...
OAK GROVE... VINEY GROVE...
SONORA... PRAIRIE GROVE BATTLEFIELD STATE...
HARMON... SHADY GROVE...
WALNUT GROVE... WHEELER...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 51 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3617 9391 3582 9426 3583 9437 3587 9440
3621 9430 3619 9391
TIME...MOT...LOC 2223Z 211DEG 43KT 3591 9433
HAIL...1.00IN
WIND...<50MPH
$$593
WWUS54 KTSA 292237
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT FRI APR 29 2016
ARC143-292247-
/O.CAN.KTSA.SV.W.0093.000000T0000Z-160429T2300Z/
WASHINGTON AR-
537 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3617 9391 3582 9426 3583 9437 3587 9440
3621 9430 3619 9391
TIME...MOT...LOC 2235Z 211DEG 43KT 3605 9422
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:57 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 29, 2:57 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
257 PM CDT FRI APR 29 2016
.DISCUSSION...
The main forecast concern will be severe weather potential through
tonight.
As of 2 PM...surface analysis indicated an area of low pressure
over far SW OK...with a warm front extending E/NE from the low to
just south of the OKC metro and then diving back to the SE toward
the Red River...near or south of Hugo. Persistent convection over
NE TX/far SE OK/SW AR has maintained a more stable airmass over
far SE OK. The main concern will be storms that are now developing
over SW OK and where these storms will be relative to the warm
front...where more favorable low level shear profiles...in what is
already a supercell favorable deep layer shear environment...would
enhance tornado potential. Another concern is that storms
developing in the weakly capped warm sector well east of dryline
across N TX could lift up into SE OK and interact with said warm
front as well. Concerns are great enough for tornadoes that a
Tornado Watch has been issued for portions of SE OK. Will have to
monitor progress of warm front and expand the watch as necessary
later. Lift will continue to increase over the region as an upper
trough and embedded PV max lift out into the Plains tonight...with
a negative tilt. Storms will gradually increase over the region
into the evening in response to this forcing. The surface low will
begin to develop to the northeast with time in tandem with the
DCVA. A cold front will trail the low and sweep thru the area late
tonight...ending the severe weather threat. With another round of
storms expected over areas that received between 2 and 3 inches of
rain last night, the inherited Flash Flood Watch was maintained
and expanded slightly to cover all areas that picked up the
heavier rains.
A polar cold front will slide across the region on Sunday, in the
wake of the upper system as it slides by to our north. Another
system will slide across the Plains Monday...emanating from the
persistent upper height weakness in the SW CONUS...weakening with
time as the system shears out. Nevertheless...the system will
provide enough lift on the cool side of the front to bring rain
chances to our area. The best chances will be across the south
closest to the surface front. Our area will be well north of said
surface front by Monday...limiting instability to the point that
only isolated thunder mention will be maintained across the south.
The upper pattern will transition to a deep trough in the
East...with ridging over the Rockies. We're not quite to that time
of year when NW flow brings nighttime tstorm complexes. Tranquil
weather will be the rule thru next weekend.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 76 49 72 / 80 10 10 10
FSM 64 81 54 78 / 90 30 10 10
MLC 61 77 53 74 / 80 20 0 0
BVO 56 74 47 70 / 80 10 10 10
FYV 61 77 49 71 / 90 30 10 10
BYV 62 79 51 73 / 90 30 10 10
MKO 60 77 50 72 / 80 20 10 10
MIO 60 76 48 70 / 90 20 10 10
F10 59 76 51 71 / 80 10 0 0
HHW 64 81 55 79 / 80 30 10 0
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Saturday morning for OKZ049-053-
070>076.
AR...Flash Flood Watch through Saturday morning for ARZ029.
&&
LONG TERM....30Hazardous weather outlook, Apr 29, 4:46 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 446 PM CDT FRI APR 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 446 PM CDT FRI APR 29 2016 ...SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL CONTINUES THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA INTO WEST-CENTRAL ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED INCREASE IN COVERAGE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING HOURS AND CONTINUE INTO THE OVERNIGHT HOURS AHEAD OF A COLD FRONT FORECAST TO MOVE INTO THE REGION LATE TONIGHT. INCREASING INSTABILITY AND WIND SHEAR AHEAD OF THE COLD FRONT OUT WEST WILL AID IN A CONTINUING POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON INTO THE OVERNIGHT HOURS. LARGE HAIL ALONG WITH A DAMAGING WIND POTENTIAL LOOK TO BE THE MAIN HAZARDS FOR MUCH OF EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. A NEARLY STATIONARY WARM FRONT REMAINS ACROSS SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. SOUTH OF THIS BOUNDARY...GREATER LOW LEVEL MOISTURE AND INSTABILITY WILL ALLOW FOR AN INCREASED TORNADO POTENTIAL AS WELL AS A LARGE HAIL AND DAMAGING WIND POTENTIAL THROUGH THIS EVENING FOR PARTS OF SOUTHEAST OKLAHOMA...MAINLY SOUTH OF A MCALESTER TO POTEAU LINE. PERIODS OF HEAVY RAINFALL ARE ALSO FORECAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT. ADDITIONAL RAINFALL OF AROUND A HALF INCH TO GREATER THAN ONE INCH ON TOP OF RAINS THAT FELL THIS MORNING WILL HELP TO CREATE POSSIBLE FLASH FLOODING CONDITIONS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS PARTS OF WEST CENTRAL ARKANSAS INTO SATURDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING AS A COLD FRONT CONTINUES TO PUSH ACROSS THE REGION. INSTABILITY AHEAD OF THE FRONT WILL ALLOW FOR AT LEAST A LIMITED SEVERE WEATHER POTENTIAL TO REMAIN THROUGH THE MORNING HOURS. THE FRONT IS FORECAST TO EXIT THE REGION SATURDAY AFTERNOON WITH PRECIPITATION CHANCES TAPERING OFF WITH THE EXITING FRONT. ADDITIONAL THUNDERSTORM CHANCES QUICKLY RETURN SUNDAY NIGHT AND MONDAY AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE PLAINS. BEHIND THIS NEXT SYSTEM...A RIDGE OF HIGH PRESSURE LOOKS TO MOVE INTO THE CENTRAL UNITED STATES WITH MORE QUIET WEATHER FOR THE MIDDLE PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 29, 4:23 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL VAN BUREN 35.44N 94.35W
04/29/2016 E1.75 INCH CRAWFORD AR TRAINED SPOTTER
&&
JBMLocal storm report, Apr 29, 4:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL ALMA 35.48N 94.22W
04/29/2016 E1.75 INCH CRAWFORD AR TRAINED SPOTTER
&&
PBSSpecial weather statement, Apr 29, 4:43 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT FRI APR 29 2016
OKZ054-060-061-292215-
ROGERS OK-TULSA OK-OSAGE OK-
443 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS...
SOUTHEASTERN OSAGE AND CENTRAL TULSA COUNTIES UNTIL 515 PM CDT...
AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SAND SPRINGS...MOVING NORTHEAST AT 40 MPH. ANOTHER STRONG STORM WAS
LOCATED OVER TULSA MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... SAND SPRINGS...
OWASSO... SKIATOOK...
CATOOSA... COLLINSVILLE...
SPERRY... TURLEY...
GRAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 217 AND 233.
LAT...LON 3634 9568 3603 9588 3605 9603 3607 9603
3608 9621 3608 9624 3645 9609
TIME...MOT...LOC 2142Z 214DEG 36KT 3610 9610
LACYLocal storm report, Apr 29, 4:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL TULSA 36.13N 95.92W
04/29/2016 E0.75 INCH TULSA OK TRAINED SPOTTER
&&
PBSSpecial weather statement, Apr 29, 4:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT FRI APR 29 2016
OKZ054-055-292245-
WASHINGTON OK-OSAGE OK-
453 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 545 PM CDT...
AT 453 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF
ELGIN...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELGIN... HULAH...
BIGHEART... WAH SHA SHE STATE PARK...
LAT...LON 3700 9588 3696 9585 3679 9638 3696 9648
3700 9640
TIME...MOT...LOC 2153Z 243DEG 33KT 3692 9635Special weather statement, Apr 29, 5:06 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT FRI APR 29 2016
OKZ066-071-292230-
MCINTOSH OK-OKMULGEE OK-
506 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKMULGEE AND
NORTHWESTERN MCINTOSH COUNTIES UNTIL 530 PM CDT...
AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF
HENRYETTA...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKMULGEE... HENRYETTA...
MORRIS... DEWAR...
SCHULTER... GRAYSON...
HOFFMAN... BRYANT...
ERAM...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 232 AND
244.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EASTERN
OKLAHOMA.
LAT...LON 3553 9609 3573 9595 3571 9578 3561 9571
3560 9571 3531 9598 3538 9598 3538 9609
TIME...MOT...LOC 2205Z 215DEG 35KT 3541 9604
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 44 min |
| Apr 29, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 34 min |
| Apr 29, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 39 min |
| Apr 29, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 49 min |
| Apr 29, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 9 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.